Thunderstorm Wind, Henry
- When
- May 22, 2:50 PM CST
- Where
- Henry County, 1.36 mi ESE of Screamer
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.650, -85.180
A tree was blown down onto County Road 57.
Isolated severe weather occurred as the area transitioned to a summer pattern at the end of May with a couple of downbursts producing minor damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Isolated severe weather occurred as the area transitioned to a summer pattern at the end of May with a couple of downbursts producing minor damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 22, 1:21 PM CST, 1 hour 29 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 321 PM EDT Fri May 22 2020 .NEAR TERM [Tonight]... With little large scale forcing in place across the area, ongoing convection should diminish quickly early this evening, with fair weather expected through the remain of the night. With very dry air above the moist boundary layer, patchy fog is likely once again Saturday morning. .SHORT TERM [Saturday through Sunday Night]... Upper ridge will build over the southeastern states through the weekend as a trough digs into the Rocky Mountains and High Plains. Low-level southeasterly flow will keep the boundary layer moist enough to support isolate to scattered thunderstorms each afternoon. Temperatures will be quite warm, reaching the lower to mid 90s each day, with heat indices approaching 100 (and a little above 100 in some spots). .LONG TERM [Monday Through Friday]... Early next week, a weakness in the ridge is forecast to develop across the Gulf of Mexico, stretching westward to the base of the longwave trough over the plains. This will allow for deeper southerly flow into the forecast area, helping to transport a slug of tropical moisture northward. This should lead to an increase in convective coverage for Monday through Wednesday, before slightly drier air moves back in late in the week. The increased convective coverage also ought to knock temperatures back a degree or two, although highs will still be in the upper 80s to around 90. && .AVIATION... [Through 18Z Saturday] SHRA/TSRA are expected to develop this afternoon and move over DHN, ABY, and VLD. There may be temporary reductions in vsbys and gusty winds at those terminals in the 21-24Z timeframe. Lingering SHRA are possible at VLD and DHN beyond 0Z but chances were too low to mention in TAF. Overall VFR conds are forecast for much of this cycle except Sat morning. Around 10Z, vsbys likely drop to MVFR levels (VLD may see IFR vsby) from patchy fog/mist before improvement to VFR at 15Z thru the end of the period. && .MARINE... With high pressure in place, winds and seas are expected to remain low through the weekend. Early next week, southeasterly winds will increase slightly, but should remain below headline criteria. && .FIRE WEATHER... With light winds and humidity above criteria, there are no fire weather concerns through the weekend. && .HYDROLOGY... Isolated to scattered thunderstorms are possible each day through the next week. Total rainfall amounts through the next week are less than an inch but any area that sees a thunderstorm, or multiple thunderstorms, will see higher amounts. Flooding is not expected. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 67 94 68 94 69 / 10 30 10 30 30 Panama City 72 88 71 89 72 / 0 20 10 30 40 Dothan 66 92 68 90 68 / 10 30 10 30 40 Albany 67 92 70 92 70 / 20 20 10 30 30 Valdosta 67 94 69 93 69 / 20 40 10 30 30 Cross City 67 93 68 93 69 / 10 30 20 30 30 Apalachicola 71 86 71 85 72 / 0 10 10 20 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Camp SHORT TERM...Camp LONG TERM...Camp AVIATION...Gonzalez MARINE...Camp FIRE WEATHER...Camp HYDROLOGY...Camp
Special Weather Statement National Weather Service Tallahassee FL 201 PM CDT Fri May 22 2020 ALZ065-066-221945- Dale AL-Coffee AL- 201 PM CDT Fri May 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALE AND NORTHEASTERN COFFEE COUNTIES UNTIL 245 PM CDT... At 201 PM CDT, Doppler radar was tracking a strong thunderstorm near New Brockton, or near Elba, moving northeast at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Elba, Fort Rucker, New Brockton, Ariton, Java, Chestnut Grove, Richburg, Mixons Crossroads, Victoria, Frisco, Eanon, Lowry Mill, Wilkinstown, Camp Humming Hills, Rocky Head, Clintonville, Wise Mill, Roeton, Tabernacle and Clowers Crossroads. LAT...LON 3162 8603 3162 8571 3136 8592 3143 8607 TIME...MOT...LOC 1901Z 206DEG 14KT 3145 8597 25-CAMP
Special Weather Statement
National Weather Service Tallahassee FL
305 PM EDT Fri May 22 2020
ALZ069-FLZ011-GAZ142-143-155-221945-
Houston AL-Jackson FL-Miller GA-Seminole GA-Early GA-
305 PM EDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOUSTON...NORTHEASTERN
JACKSON...SOUTHWESTERN MILLER...SOUTHWESTERN EARLY AND NORTHWESTERN
SEMINOLE COUNTIES UNTIL 345 PM EDT/245 PM CDT/...
At 304 PM EDT/204 PM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles southeast of Cottonwood, moving northeast at 15
mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Donalsonville, Columbia, Malone, Gordon, Jakin, Bascom, Steam Mill,
Saffold, Pansey, Crosby, Grangeburg, Howards Mill, Davis Park, Little
Hope, Mayhaw, Lovedale, Killarney, Riverturn, Hornsville and
Chattahoochee SP.
LAT...LON 3114 8474 3095 8496 3094 8496 3094 8497
3093 8497 3093 8499 3086 8506 3094 8524
3130 8517
TIME...MOT...LOC 1904Z 206DEG 14KT 3097 8512
25-CAMPSpecial Weather Statement National Weather Service Tallahassee FL 303 PM CDT Fri May 22 2020 ALZ066>069-222045- Dale AL-Henry AL-Geneva AL-Houston AL- 303 PM CDT Fri May 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALE...SOUTHWESTERN HENRY...NORTHEASTERN GENEVA AND NORTHWESTERN HOUSTON COUNTIES UNTIL 345 PM CDT... At 303 PM CDT, Doppler radar was tracking a strong thunderstorm near Dothan, moving northeast at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Headland, Dothan, Taylor, Midland City, Kinsey, Cowarts, Webb, Pinckard, Malvern, Rehobeth, Grimes, Newville, Napier Field, Hollis Dairy Road, Kirkland Crossroads, Grandberry Crossroads, Pleasant Plains, Headland Municipal A/P, Light and Smyrna. LAT...LON 3108 8547 3122 8560 3150 8540 3134 8519 TIME...MOT...LOC 2003Z 203DEG 9KT 3128 8541 25-CAMP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
436 PM EDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 2 WSW HARDAWAY 30.62N 84.77W
05/22/2020 GADSDEN FL LAW ENFORCEMENT
MULTIPLE TREES DOWN ON I-10 BETWEEN MM 166
AND 169.
&&
LFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
440 PM EDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 3 ENE SYCAMORE 30.60N 84.78W
05/22/2020 GADSDEN FL LAW ENFORCEMENT
LARGE TREE DOWN ON FLAT CREEK ROAD NEAR THE
INTERSECTION OF AUDIE CLARK ROAD.
&&
LFThe Ft Rucker radar (KEOX), 34 km away, was scanning. The volume nearest the first event began at 20:50 UTC.
2 thunderstorm wind. Local standard time, as filed.
A tree was blown down onto County Road 57.
Multiple trees were blown down at Fort Rucker Riding Stables with minor damage reported at Silver Wings Golf Course and Divots restaurant due to a downburst.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2020Every state in 2020This day in weather historyWarnings in Alabama, May 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 891764, 891765.